Alert archive / Iowa / Heat Advisories in 2016
Heat Advisory 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this heat advisory at Jun 22, 2016, 4:23 AM CDT for 5 counties in Iowa; 4 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Jun 22, 2016, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2016, 4:23 AM CDT (09:23 UTC)
- In effect from
- Jun 22, 2016, 12:00 PM CDT
- Expired
- Jun 22, 2016, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Quad Cities, IA
Counties Des Moines County, IA, Henry County, IA, Jefferson County, IA, Lee County, IA, Van Buren County, IA, Hancock County, IL, Henderson County, IL, McDonough County, IL, Warren County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2283 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this heat advisory went out at Jun 22, 3:55 AM CDT, 28 minutes earlier.
Area forecast discussion, Jun 22, 3:55 AM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
355 AM CDT WED JUN 22 2016
.SYNOPSIS...
Issued at 355 AM CDT Wed Jun 22 2016
Warm front was arced across the SW half of the forecast area with
a heavy rain, and occasionally severe, MCS on-going early this
morning from N central IA across SE IA into north central IL.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 355 AM CDT Wed Jun 22 2016
Very busy this morning with multiple challenges in the short
term. Discussion is thus concise and centered on the hazards today
and tonight.
Flash Flooding: Will continue the flash flood watch over the
northern half of the forecast until its current expiration time
of 15z. The current MCS, already producing very heavy rainfall and
likely flash flooding over portions of eastern IA, and its
nocturnal low level jet feed of high thetae should dissipate and
transition out of the area this morning, diminishing the threat of
training storms and excessive rainfall. Additional storms today
will have heavy rainfall rates, but will likely be more
progressive in a severe mode.
Severe weather: In the near term, the greatest severe potential
in the next few hours will be severe winds with the bowing storms
in SE IA into W central IL and then will have to watch closely the
storm at the back NW end of the line which will move into east
central IA in the CID and IOW for another round of possible very
heavy rain and possible damaging winds 6 to 7 am. Later today, SPC
has extended the moderate risk are further NW into NE IL and a
small part of far eastern IA near DBQ, while the enhanced area
remains over all but the far south. Somewhat concerned that the
warm front may remain further south and SW than models depict and
the critical triple point with the area of low pressure advancing
SE out of SD will move through east central IA or possibly SE IA
into west central IL this afternoon. Instability, shear and low
level wind profiles will favor supercells along and north of the
warm front and especially ahead of the surface low this afternoon,
with the complex evolving into a more linear severe complex
further east in the late afternoon.
Heat: Temperatures are likely to warm well into the 90s in the
warm sector of SE IA and W central IL this afternoon. With
dewpoints in the 70s, heat index values are likely to reach 100 to
possibly 105 and have thus issued a heat advisory for SE IA, NE MO
and W central IL from around noon to 7 pm.
.LONG TERM...(Thursday THROUGH Tuesday)
ISSUED AT 355 AM CDT Wed Jun 22 2016
Quieter weather and temperatures closer to mid June normals
follows for late week, then heat and humidity returns for the
weekend along with thunderstorm chances as another frontal system
rolls through the area. Low pops and continued above normal
temperatures follow for early next week.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z Wednesday NIGHT)
ISSUED AT 1255 AM CDT Wed Jun 22 2016
A slow moving cluster of thunderstorms with heavy rainfall will
affect the terminals overnight. There will likely be a break from
mid to late morning before a wave of low pressure triggers
scattered thunderstorms, which may be severe with damaging wind,
large hail and isolated tornadoes in the afternoon. With low
confidence on the timing and track of these storms, this has been
handled with prob30 groups. Wind directions will be largely
dependent on where the warm front sets up. Have kept ceilings and
visibilities prevailing VFR throughout. The system should exit
Wednesday evening, leaving a light NW flow and VFR conditions.
&&
.DVN Watches/Warnings/Advisories...
IA...Flash Flood Watch until 10 AM CDT this morning for Benton-
Buchanan-Cedar-Clinton-Delaware-Dubuque-Iowa-Jackson-
Johnson-Jones-Keokuk-Linn-Louisa-Muscatine-Scott-Washington.
Heat Advisory from noon today to 7 PM CDT this evening for Des
Moines-Henry IA-Jefferson-Lee-Van Buren.
IL...Flash Flood Watch until 10 AM CDT this morning for Bureau-
Carroll-Henry IL-Jo Daviess-Mercer-Putnam-Rock Island-
Stephenson-Whiteside.
Heat Advisory from noon today to 7 PM CDT this evening for
Hancock-Henderson-McDonough-Warren.
MO...Heat Advisory from noon today to 7 PM CDT this evening for Clark-
Scotland.
&&
SYNOPSIS...Sheets
SHORT TERM...Sheets
LONG TERM...Sheets
AVIATION...SheetsHazardous weather outlook, Jun 21, 3:58 PM CDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 358 PM CDT TUE JUN 21 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-222100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 358 PM CDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT TONIGHT...SEVERE STORMS ARE POSSIBLE AND THE STORM PREDICTION CENTER HAS A SLIGHT RISK IN PLACE FOR MUCH OF THE OUTLOOK AREA. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE WILL ALSO BE A THREAT OF HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING AS STORMS CONTINUE THROUGH THE NIGHT ACROSS THE ENTIRE OUTLOOK AREA. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF EASTERN IOWA AND NORTHWEST ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL LIKELY BE ONGOING WEDNESDAY MORNING ACROSS THE AREA. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS....LARGE HAIL AND LOCALLY HEAVY RAINFALL ACROSS THE AREA. LATER IN THE AFTERNOON...SUPERCELL THUNDERSTORMS COULD DEVELOP... ESPECIALLY ALONG AND NORTH OF INTERSTATE 80. LARGE HAIL...DAMAGING WINDS...HEAVY RAINFALL AND TORNADOES WILL BE POSSIBLE WITH THESE STORMS. THESE STORMS WILL LIKELY GROW UPSCALE INTO A LARGE THUNDERSTORM COMPLEX TOWARDS EVENING EAST OF THE MISSISSIPPI RIVER. THE STORM PREDICTION CENTER HAS MUCH OF THE AREA IN AN ENHANCED OR MODERATE RISK FOR SEVERE WEATHER. WITH THE HOT TEMPERATURES AND HIGH HUMIDITY ACROSS THE AREA ON WEDNESDAY...HEAT INDICES SHOULD REACH 100 TO 105 SOUTH OF INTERSTATE 80. THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS SATURDAY NIGHT AND SUNDAY ACROSS THE AREA. AT THIS TIME IT IS TOO SOON TO TELL IF THE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND WILL LIKELY BE NEEDED WEDNESDAY. HAASE
In the hours before
Special weather statement, Jun 22, 3:07 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
307 AM CDT WED JUN 22 2016
IAC103-183-220845-
JOHNSON-WASHINGTON-
307 AM CDT WED JUN 22 2016
...A STRONG THUNDERSTORM WILL AFFECT JOHNSON AND WASHINGTON
COUNTIES...
AT 307 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HILLS...OR
NEAR IOWA CITY...MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
IOWA CITY...CORALVILLE...KALONA...LONE TREE...UNIVERSITY HEIGHTS...
RIVERSIDE...HILLS...RICHMOND...OAKDALE...RIVER JUNCTION...
JOHNSON COUNTY FAIRGROUNDS...AMISH...HILLS ACCESS...FRYTOWN...
SHARON CENTER AND IOWA CITY MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 240 AND 241.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE QUAD CITIES.
LAT...LON 4157 9182 4171 9161 4152 9137 4142 9137
4142 9149 4135 9161
TIME...MOT...LOC 0807Z 320DEG 32KT 4159 9164
GIBBSLocal storm report, Jun 22, 3:08 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
308 AM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM TSTM WND GST MUSCATINE MUNICIPAL AIR 41.37N 91.15W
06/22/2016 M66.00 MPH MUSCATINE IA AWOS
&&
DCLocal storm report, Jun 22, 3:11 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
311 AM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM HAIL 1 NW WILLIAMSTOWN 41.58N 91.75W
06/22/2016 E0.50 INCH JOHNSON IA TRAINED SPOTTER
&&
DCLocal storm report, Jun 22, 3:15 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 AM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 AM HEAVY RAIN 5 NW IOWA CITY 41.71N 91.60W
06/22/2016 M3.70 INCH JOHNSON IA TRAINED SPOTTER
STILLING RAINING...OCCASIONAL PEA SIZE HAIL
&&
DCLocal storm report, Jun 22, 3:54 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
354 AM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 AM TSTM WND DMG SEATON 41.10N 90.80W
06/22/2016 MERCER IL 911 CALL CENTER
MERCER COUNTY SHERIFFS OFFICE REPORTED A LARGE TREE LIMB
DOWN ALONG ROUTE 17.
&&
DCLocal storm report, Jun 22, 3:56 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
356 AM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 AM HEAVY RAIN NORTH LIBERTY 41.74N 91.61W
06/22/2016 M3.00 INCH JOHNSON IA PUBLIC
STILL RAINING
0306 AM HEAVY RAIN ATKINS 42.00N 91.86W
06/22/2016 M2.80 INCH BENTON IA PUBLIC
0315 AM HEAVY RAIN 1 SSW NORTH LIBERTY 41.73N 91.62W
06/22/2016 M3.40 INCH JOHNSON IA TRAINED SPOTTER
2.5 HOUR RAINFALL TOTAL.
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:06 PM CDT | Special Weather Statement | DVN | Jefferson, Van Buren | 24 min |
| Jun 21, 11:13 PM CDT | Special Weather Statement | DVN | Iowa | 32 min |
| Jun 21, 11:16 PM CDT | Special Weather Statement | DVN | Jefferson, Keokuk, Washington | 59 min |
| Jun 22, 12:00 AM CDT | Special Weather Statement | DVN | Keokuk, Washington | 30 min |
| Jun 22, 1:37 AM CDT | Flash Flood Warning | DVN | Benton, Iowa, Johnson, Linn | 6 hr |
| Jun 22, 2:56 AM CDT | Special Weather Statement | DVN | Louisa | 49 min |
| Jun 22, 3:02 AM CDT | Severe Thunderstorm Warning | DVN | Louisa | 43 min |
| Jun 22, 3:07 AM CDT | Special Weather Statement | DVN | Johnson | 38 min |
| Jun 22, 3:22 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines | 53 min |
| Jun 22, 4:18 AM CDT | Flash Flood Warning | DVN | Johnson, Louisa, Muscatine, Washington | 6 hr |
| Jun 22, 4:23 AM CDT | River Flood Warning | DVN | Cedar, Louisa, Muscatine | 3 days |
| Jun 22, 9:13 AM CDT | Special Weather Statement | DVN | Benton, Cedar, Johnson, Linn, Louisa, Muscatine | 3 hr |
| Jun 22, 9:54 AM CDT | River Flood Watch | DVN | Louisa | 63 hr |
| Jun 22, 9:54 AM CDT | River Flood Watch | DVN | Louisa | 4 days |
| Jun 22, 9:54 AM CDT | River Flood Watch | DVN | Louisa | 4 days |
| Jun 22, 6:25 PM CDT | Special Weather Statement | DVN | Clinton | 35 min |
| Jun 22, 12:08 AM CDT | Special Weather Statement | DVN | Mercer | 37 min |
| Jun 22, 3:48 AM CDT | Severe Thunderstorm Warning | DVN | Warren | 42 min |
| Jun 22, 6:30 PM CDT | Severe Thunderstorm Warning | DVN | Whiteside | 60 min |
| Jun 22, 6:31 PM CDT | Special Weather Statement | DVN | Carroll | 29 min |
| Jun 22, 6:57 PM CDT | Special Weather Statement | DVN | Whiteside | 48 min |
Nearby
Heat Advisories in Iowa, 2016Heat Advisories in Illinois, 2016Heat Advisories in Missouri, 2016Every heat advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.